MAUDE Adverse Event Report: ARTHREX INC. SCREW, CORTICAL; PLATE, FIXATION, BONE

ARTHREX INC. SCREW, CORTICAL; PLATE, FIXATION, BONE
Catalog Number AR-13380-46
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of five submissions for the same event.The others are (b)(4).Device history record review revealed nothing relevant to this event.An evaluation of the device cannot be performed as the device was not returned to arthrex.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The cause of the event is undetermined.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a distal femoral osteotomy procedure, as the surgeon inserted the last screw on the contourlock osteo plate (ar-13110l-02, lot: 10156990), a proximal vertical fracture occurred in the patient's left femur.The surgeon wrapped two stryker cables around the femur to secure the fracture and the case was completed with no further complications.There have been no reports of complications since the surgery.It is unknown which screw was being inserted at the time the fracture occurred.The following screws were implanted along with the plate: ar-13280-70, lot: 10111026 / (b)(4).Ar-13380-46, lot: 10084866 / (b)(4).Ar-13380-46, lot: 10137003 / (b)(4).Ar-13380-44, lot: 10140533 / (b)(4).Ar-13380-44, lot: 10130957 / (b)(4).

Brand Name
SCREW, CORTICAL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7120776
Report Number1220246-2017-00478
Device Sequence Number1080104
Product Code HRS
UDI-Device Identifier00888867011588
UDI-Public00888867011588
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K032187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Catalogue NumberAR-13380-46
Device Lot Number10084866
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;